• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Emergency - What made you MORE sensitive?

joejack102

Senior Member
Messages
133
Sorry to keep posting. This is literally a very critical life-threatening situation.

Does anyone know of ANYTHING that might have INCREASED your sensitivity to meds/herbs? (Any theories at least?)
 
Messages
66
Sorry to keep posting. This is literally a very critical life-threatening situation.

Does anyone know of ANYTHING that might have INCREASED your sensitivity to meds/herbs? (Any theories at least?)
Any toxic dose of certain substances could do it, in susceptible individuals. In my case fluoroquinolone antibiotics and mega-dose B5 were harmful this way, possibly also DMSA.

The microbiota may also be involved in regulating immune tolerance.

Read more on immune tolerance, here.

You may also want to look at research on adverse drug reactions, multiple chemical sensitivity, etc.

Like the post above says, if this is an emergency you need to get urgent medical attention from a qualified health professional, not an online forum.

Good luck.
 

joejack102

Senior Member
Messages
133
if this is an emergency you need to get urgent medical attention from a qualified health professional, not an online forum.

Agreed. I have been doing that when symptoms exacerbate, but my health has been deteriorating, and the E.R. and doctors don't know what to do, outside of trying to treat the symptoms, which they can't give me meds anymore because meds no longer work and sometimes give adverse reactions.
 

Hip

Senior Member
Messages
17,770
Does anyone know of ANYTHING that might have INCREASED your sensitivity to meds/herbs?

If you developed the condition of MCAS (mast cell activation syndrome), which some people suffer from on this forum, that can make you hypersensitive to supplements, drugs, foods and even environmental chemicals.

Here are the diagnostic criteria for MCAS. MCAS is hard to diagnose though, because its symptoms vary a lot from one patient to the next. This is a list of MCAS symptoms.

MCAS can be treated to a degree with antihistamines and mast cell stabilizers to reduce mast cell activation. The sort of drugs used in MCAS are these:

H1 antihistamines — hydroxyzine, cetirizine
H2 antihistamines — ranitidine, famotidine
Mast cell stabilizers — NasalCrom, GastroCrom, ketotifen
 

Mary

Moderator Resource
Messages
17,280
Location
Southern California
@joejack102 - when my liver was overloaded with toxins, I was very sensitive to meds, herbs etc. My body had trouble processing everything. e.g., 1/2 of a Benadryl would leave me drugged and wiped out and melatonin left me with a hangover. 2 glasses of wine would make me sick for 3 days.

It's a long story but eventually with the help of my chiropractor who does muscle testing (he is the one who discovered what was going on with my liver), I did a liver detox, it took a month, was unpleasant, but afterwards my digestion was very much improved and my sensitivity to these things decreased a lot. I had had heavy exposure to chemical solvents years before on a job when I was 19 and that may have been at the root of everything.

But this sounds different from your situation where apparently rather quickly you developed a sensitivity to herbs and drugs. I think mine was a long slow progression down.

For liver support, milk thistle is generally very good, and lemon juice.